Alert archive / Hawaii / Wind Advisories in 2020
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 18, 2020, 3:44 AM HST for 4 counties in Hawaii. It took effect at Feb 18, 2020, 6:00 AM HST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2020, 3:44 AM HST (13:44 UTC)
- In effect from
- Feb 18, 2020, 6:00 AM HST
- Expired
- Feb 21, 2020, 3:17 AM HST
- In force
- 69 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWHW70 PHFO 181344 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 344 AM HST Tue Feb 18 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY FOR MOLOKAI KAHOOLAWE INCLUDING PORTIONS OF MAUI AND THE BIG ISLAND... HIZ012-013-016>018-020-021-024>026-190245- /O.NEW.PHFO.WI.Y.0006.200218T1600Z-200220T1600Z/ Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West- Maui Leeward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Including the cities of Kalaupapa, Kaunakakai, Wailuku, Lahaina, Kaanapali, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 344 AM HST Tue Feb 18 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph expected. * WHERE...Molokai, Kahoolawe, West Maui, East Maui, and Upcountry Maui. Portions of the Big Island including the Kohala Mountains, Waimea and the Volcano region. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ RCB
7 follow-up statements
478 WWHW70 PHFO 181838 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 838 AM HST Tue Feb 18 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR LANAI MOLOKAI KAHOOLAWE AND PORTIONS OF BOTH MAUI AND THE BIG ISLAND... HIZ014-015-019-190745- /O.EXB.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Lanai Makai-Lanai Mauka-Maui Central Valley- Including the cities of Manele, Lanai City, and Kahului 838 AM HST Tue Feb 18 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph expected. * WHERE...Lanai * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ012-013-016>018-020-021-024>026-190745- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West- Maui Leeward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Including the cities of Kalaupapa, Kaunakakai, Wailuku, Lahaina, Kaanapali, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 838 AM HST Tue Feb 18 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph expected. * WHERE...Molokai, Kahoolawe, Maui with the exception of Haleakala Summit, Big Island Kohala, Big Island Northeast, Big Island Southeast. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Foster
362 WWHW70 PHFO 190115 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 PM HST Tue Feb 18 2020 ...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND PORTIONS OF BOTH MAUI AND BIG ISLAND... HIZ002>011-191415- /O.EXB.PHFO.WI.Y.0006.200219T1600Z-200220T1600Z/ Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore- Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu- Waianae Mountains- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, and Makakilo 315 PM HST Tue Feb 18 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph expected. * WHERE...Kauai and Oahu. * WHEN...From 6 AM Wednesday to 6 AM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ012>021-024>026-191415- /O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 315 PM HST Tue Feb 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph expected. * WHERE...Molokai, Kahoolawe, Maui with the exception of Haleakala Summit, Big Island Kohala, Big Island Northeast, Big Island Southeast. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Foster
325 WWHW70 PHFO 191327 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 327 AM HST Wed Feb 19 2020 ...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND PORTIONS OF MAUI AND THE BIG ISLAND... HIZ002>011-200230- /O.EXT.PHFO.WI.Y.0006.200219T1327Z-200220T1600Z/ Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore- Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu- Waianae Mountains- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, and Makakilo 327 AM HST Wed Feb 19 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph expected. * WHERE...Kauai and Oahu. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ012>021-024>026-200230- /O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 327 AM HST Wed Feb 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph expected. * WHERE...Molokai, Kahoolawe, Maui with the exception of Haleakala Summit, Big Island Kohala, Big Island Northeast, Big Island Southeast. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
727 WWHW70 PHFO 200135 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Wed Feb 19 2020 ...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND PORTIONS OF MAUI AND THE BIG ISLAND... HIZ002>011-201445- /O.CON.PHFO.WI.Y.0006.000000T0000Z-200220T1600Z/ Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore- Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu- Waianae Mountains- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, and Makakilo 335 PM HST Wed Feb 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph expected. * WHERE...Kauai and Oahu. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ012>021-024>026-201445- /O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 335 PM HST Wed Feb 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph expected. * WHERE...Molokai, Kahoolawe, Maui with the exception of Haleakala Summit, Big Island Kohala, Big Island Northeast, Big Island Southeast. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
758 WWHW70 PHFO 201302 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 302 AM HST Thu Feb 20 2020 ...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND THE BIG ISLAND... HIZ002>011-210400- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore- Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu- Waianae Mountains- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, and Makakilo 302 AM HST Thu Feb 20 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East to northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Kauai and Oahu. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ012>021-024>026-210400- /O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 302 AM HST Thu Feb 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Molokai, Lanai, Kahoolawe, Maui with the exception of Haleakala Summit, Big Island Kohala, Big Island Northeast, and Big Island Southeast. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
493 WWHW70 PHFO 210129 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 PM HST Thu Feb 20 2020 ...WIND ADVISORY FOR THE BIG ISLAND MAUI LANAI AND KAHOOLAWE THROUGH 6 AM FRIDAY... HIZ002>013-210230- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/ Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore- Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu- Waianae Mountains-Molokai Windward-Molokai Leeward- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, and Kaunakakai 329 PM HST Thu Feb 20 2020 ...WIND ADVISORY IS CANCELLED... Winds have subsided below advisory levels on Kauai, Oahu, Molokai, and Niihau. $$ HIZ027-211430- /O.EXB.PHFO.WI.Y.0006.000000T0000Z-200221T1600Z/ Big Island Interior- Including the city of Bradshaw Field, Saddle Road Above 5000 feet 329 PM HST Thu Feb 20 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Big Island Interior. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ HIZ014>021-024>026-211430- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-200221T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- Kohala- Including the cities of Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 329 PM HST Thu Feb 20 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of the Big Island, Maui, Lanai, and Kahoolawe. Winds will be strongest near and downwind of terrain. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Wroe
441 WWHW70 PHFO 211317 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 317 AM HST Fri Feb 21 2020 HIZ014>021-024>027-211430- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-200221T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- Kohala-Big Island Interior- Including the cities of Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 317 AM HST Fri Feb 21 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished to below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 17, 8:48 PM HST, 6 hours 56 minutes earlier.
Area forecast discussion, Feb 17, 8:48 PM HST, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 848 PM HST Mon Feb 17 2020 .SYNOPSIS... A ridge of high pressure north of the state will bring breezy to locally windy trade wind weather through the week. Clouds and passing showers will favor windward and mountain areas, with isolated showers over leeward locations. Stronger trade winds with increasing shower trends are expected Tuesday through Thursday. Trade winds are expected to gradually decrease and veer to the southeast over the weekend as a weak front nears the state. && .DISCUSSION... A high pressure ridge north of the Hawaiian Islands will keep breezy to locally windy trade winds in the forecast through Friday. Radar imagery this evening shows scattered showers drifting over the windward and mountain areas of all islands. These shower trends will increase from Tuesday through Thursday for all islands as stronger surface winds combine with weak upper level troughs raising the trade wind inversion height and increasing shower coverage across the state. The most rainfall will occur in the overnight to early morning hours with numerous showers over the windward and mountain areas and more scattered showers over the leeward sections of each island. Strong trade winds may exceed wind advisory thresholds from Oahu to the Big Island by Wednesday as a strong high pressure system moves in north of the island chain. Weather models continues to show trade wind speeds decreasing from Friday to Saturday with light to moderate trade winds forecast by this weekend, as another cold front moves into the region stalling northwest of the Hawaiian Islands. This cold front will dissipate as it passes north of the state on Sunday and Monday, with unstable bands of showers associated with the frontal remnants drifting back over the island chain sometime in the first half of next week. && .AVIATION... Expect the breezy to windy trade winds to continue for the next few days. The trades should actually increase a little Tuesday through Thursday. AIRMET Tango is still in place for tempo moderate low level turbulence below 8,000ft and we anticipate keeping this AIRMET in effect for the next few days. With the northeast direction of the trade winds, expect the turbulence over areas west through south downwind of the mountains. The shower and cloud activity will be the same as it has been the past few days...isolated passing showers and lower ceilings along the windward slopes. Given the nature and brevity of this activity, it should only result in occasional periods of MVFR conditions in those areas. Expect predominant VFR conditions for the rest of the state. && .MARINE... High pressure is currently centered far NW of the state resulting in fresh to locally strong trade winds across the area. Winds will gradually increase over the next couple of days as the high drifts slowly eastward, thus a Small Craft Advisory is currently posted for all Hawaiian Coastal Waters. Gale force winds are possible for some waters mainly around Maui County and the Big Island by midweek mainly where winds are accelerated by island terrain. The high will move off to a position NE of the area by the end of the week with with trade wind speeds gradually diminishing. The current small northwest swell will continue to lower tonight and Tuesday. A new small northwest swell is expected to arrive on Wednesday, peak Wednesday night, then lower gradually Thursday through Friday. A slightly larger northwest swell is expected to arrive late Friday and Friday night, peak on Saturday, then lower gradually Sunday and Monday. The trade winds will keep surf elevated along east facing shores through the week. With the anticipated stronger trade winds beginning around midweek, surf heights may reach High Surf Advisory levels Wednesday through Thursday. With the expected drop off in wind speeds toward the weekend, surf heights will then diminish. A series of small, out of season south swells can also be expected through the week and on into next weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Wednesday for all Hawaiian waters && DISCUSSION...Bohlin AVIATION...Chevalier MARINE...Lau
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:33 PM HST | Small Craft Advisory | HFO | 6 days | |
| Feb 18, 9:30 AM HST | Gale Watch | HFO | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.